Osaka Journal of Mathematics

Groups of automorphisms of bordered orientable Klein surfaces of topological genus 2

E. Bujalance, J.J. Etayo, and E. Martínez

Full-text: Open access

Abstract

In this paper, we obtain the groups of automorphisms of orientable bordered Klein surfaces of topological genus $2$. For each of those groups $G$ we determine the values of $k$ such that $G$ acts on a surface with $k$ boundary components. Besides, for each given $k$ we exhibit the groups acting on a surface with $k$ boundary components.

Article information

Source
Osaka J. Math. Volume 54, Number 4 (2017), 807-822.

Dates
First available in Project Euclid: 20 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1508486582

Subjects
Primary: 57M60: Group actions in low dimensions
Secondary: 20F05: Generators, relations, and presentations 20H10: Fuchsian groups and their generalizations [See also 11F06, 22E40, 30F35, 32Nxx] 30F50: Klein surfaces

Citation

Bujalance, E.; Etayo, J.J.; Martínez, E. Groups of automorphisms of bordered orientable Klein surfaces of topological genus 2. Osaka J. Math. 54 (2017), no. 4, 807--822.https://projecteuclid.org/euclid.ojm/1508486582


Export citation

References

  • N.L. Alling and N.Greenleaf: Foundations of the theory of Klein surfaces, Lecture Notes in Mathematics 219, Springer-Verlag, 1971.
  • T. Arakawa: Automorphism groups of compact Riemann surfaces with invariant subset, Osaka J. Math. 37 (2000), 823–846.
  • S.A. Broughton: Classifying finite group actions on surfaces of low genus, J. Pure Appl. Algebra 69 (1990), 233–270.
  • E. Bujalance: Automorphism groups of compact planar Klein surfaces, Manuscripta Math. 56 (1986), 105–124.
  • E. Bujalance, M.D. Conder and A.F. Costa: Pseudo-real Riemann surfaces and chiral regular maps, Trans. Amer. Math. Soc. 362 (2010), 3365–3376.
  • E. Bujalance, J.J. Etayo, J.M. Gamboa and G. Gromadzki: Automorphism Groups of Compact Bordered Klein Surfaces. A Combinatorial Approach, Lect. Notes in Math. 1439 Springer-Verlag, 1990.
  • E. Bujalance, J. J. Etayo and E. Martínez: Abelian groups of automorphisms of orientable bordered Klein surfaces of topological genus $2$, A Mathematical Tribute to Professor José María Montesinos Amilibia, Universidad Complutense, 181–198 (2016).
  • E. Bujalance and G. Gromadzki: On automorphisms of Klein surfaces with invariant subsets, Osaka J. Math. 50 (2013), 251–269.
  • E. Bujalance and E. Martínez: A remark on NEC groups representing surfaces with boundary, Bull. London Math. Soc. 21 (1989), 263–266.
  • E. Bujalance and D. Singerman: The symmetry type of a Riemann surface, Proc. London Math. Soc. (3) 51 (1985), 501–519.
  • J.A. Bujalance: Normal subgroups of even index in an NEC group, Archiv der Math. 49 (1987), 470–478.
  • H.S.M. Coxeter: The abstract groups $G^{m,n,p}$, Trans. Amer. Math. Soc. 45 (1939), 73–150.
  • H.S.M. Coxeter: The Pappus configuration and the self-inscribed octagon, I, II, III, Nederl. Akad. Wetensch. Proc. Ser. A. 80 (1977), 256–300.
  • N. Greenleaf and C.L. May: Bordered Klein surfaces with maximal symmetry, Trans. Amer. Math. Soc. 274 (1982), 265–283.
  • M. Heins: On the number of 1-1 directly conformal maps which a multiply-connected plane region of finite connectivity $p(>2)$ admits onto itself, Bull. Amer. Math. Soc. 52 (1946), 454–457.
  • T. Kato: On the number of automorphisms of a compact bordered Riemann surface, Kōdai Math. Sem. Rep. 24 (1972), 224–233.
  • A.M. Macbeath: The classification of non-Euclidean crystallographic groups, Canad. J. Math. 19 (1967), 1192–1205.
  • C.L. May: Large automorphism groups of compact Klein surfaces with boundary, Glasgow Math. J. 18 (1977), 1–10.
  • C.L. May: The real genus of $2$-groups, J. Algebra and Appl. 6 (2007), 103–118.
  • C.L. May and J. Zimmerman: Groups of small symmetric genus, Glasgow Math. J. 37 (1995), 115–129.
  • R. Preston: Projective structures and foundamental domains on compact Klein surfaces, Doctoral Thesis, University of Texas, 1975.
  • H.C. Wilkie: On non-Euclidean crystallographic groups, Math. Z. 91 (1966), 87–102.